Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 11, NWS North Platte, NE

May 1, 200818 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 1, 2008, 2:41 AM MDT for 18 counties in Nebraska. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 2:41 AM MDT (08:41 UTC)
Expired
May 2, 2008, 3:52 PM MDT
In force
37 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3062 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 010841
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT THU MAY 1 2008

...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN PANHANDLE
AS WELL AS SOUTHWESTERN NEBRASKA...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS
WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH
THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH AND
EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS GUSTING
OVER 45 MPH LIKELY ACROSS THE EASTERN PANHANDLE AND SOUTHWESTERN
NEBRASKA.

NEZ004-022-023-035-056>058-069-094-012100-
/O.NEW.KLBF.WI.Y.0011.080501T0841Z-080503T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
241 AM MDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

STRONG NORTHWESTERLY WINDS GUSTING OVER 45 MPH ARE EXPECTED ACROSS
THE EASTERN PANHANDLE AS WELL AS SOUTHWESTERN NEBRASKA ON THURSDAY
AND FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
11 follow-up statements
000 
WWUS73 KLBF 011118
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 AM CDT THU MAY 1 2008

...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN
PANHANDLE AS WELL AS SOUTHWESTERN NEBRASKA...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS
WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH
THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH
AND EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS
GUSTING OVER 45 MPH LIKELY ACROSS THE EASTERN PANHANDLE AND
SOUTHWESTERN NEBRASKA.

NEZ005-024-025-036-037-059-070-071-011930-
/O.EXA.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-HOOKER-THOMAS-MCPHERSON-LOGAN-LINCOLN-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...MULLEN...THEDFORD...TRYON...
STAPLETON...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
618 AM CDT THU MAY 1 2008 /518 AM MDT THU MAY 1 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45
MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-023-035-056>058-069-094-011930-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
518 AM MDT THU MAY 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45
MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 011230
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 AM CDT THU MAY 1 2008

...STRONG WINDS LIKELY THROUGH FRIDAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS
WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH
THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH
AND EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS
GUSTING OVER 45 MPH LIKELY ACROSS PARTS OF NORTH CENTRAL NEBRASKA
AND ALL OF WESTERN NEBRASKA.

NEZ026-038-012030-
/O.EXA.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
BLAINE-CUSTER-
INCLUDING THE CITIES OF...DUNNING...BROKEN BOW
730 AM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER
45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-005-022>025-035>037-056>059-069>071-094-012030-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
730 AM CDT THU MAY 1 2008 /630 AM MDT THU MAY 1 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER
45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 012000
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT THU MAY 1 2008

...STRONG WINDS LIKELY THROUGH FRIDAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL ROTATE BACK INTO SOUTH CENTRAL SOUTH DAKOTA BY
MIDNIGHT TONIGHT...THEN SHIFT BACK INTO EASTERN NEBRASKA BY FRIDAY
EVENING. THIS WILL CREATE PERIODS OF STRONG WINDS...ESPECIALLY IN
THE WEST AS THE LOW RETROGRADES INTO SOUTH DAKOTA AND TIGHTENS THE
PRESSURE GRADIENT SIGNIFICANTLY. STRONG WINDS ARE EXPECTED TO LAST
THROUGH AT LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM.
THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY
WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO
NEAR 45 MPH POSSIBLE. 

NEZ004-005-022>026-035>038-056>059-069>071-094-020945-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
300 PM CDT THU MAY 1 2008 /200 PM MDT THU MAY 1 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

STRONG LOW PRESSURE WILL SLOWLY ROTATE ACROSS SOUTHERN SOUTH
DAKOTA AND EASTERN NEBRASKA OVER THE NEXT 36 HOURS. THIS WILL
CREATE PERIODS OF STRONG WINDS...ESPECIALLY IN THE WEST AS THE LOW
RETROGRADES INTO SOUTH DAKOTA AND TIGHTENS THE PRESSURE GRADIENT
SIGNIFICANTLY TONIGHT. STRONG WINDS ARE EXPECTED TO LAST THROUGH AT
LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM. THERE MAY BE
PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WINDS WILL BE
FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO NEAR 45 MPH
POSSIBLE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
000 
WWUS73 KLBF 020001
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT THU MAY 1 2008

...STRONG WIND LIKELY THROUGH FRIDAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL ROTATE BACK INTO SOUTH CENTRAL SOUTH DAKOTA BY
MIDNIGHT TONIGHT...THEN SHIFT BACK INTO EASTERN NEBRASKA BY
FRIDAY EVENING. THIS WILL CREATE PERIODS OF STRONG WIND...
ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND
IS EXPECTED TO LAST THROUGH AT LEAST FRIDAY EVENING ON THE BACK-
SIDE OF THE STORM. THERE MAY BE PERIODIC LULLS IN THE STRONGER
GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35
MPH WITH GUSTS UP TO NEAR 45 MPH POSSIBLE.

NEZ004-022>024-035-036-094-020115-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CODY...MERRIMAN...KILGORE
701 PM CDT THU MAY 1 2008 /601 PM MDT THU MAY 1 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

A WINTER STORM WARNING CONTINUES FOR SHERIDAN...WESTERN CHERRY...
GRANT AND HOOKER COUNTIES.

$$

NEZ005-025-026-037-038-056>059-069>071-021115-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-BLAINE-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...DUNNING...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
701 PM CDT THU MAY 1 2008 /601 PM MDT THU MAY 1 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY. 

STRONG LOW PRESSURE WILL SLOWLY ROTATE ACROSS SOUTHERN SOUTH
DAKOTA AND EASTERN NEBRASKA OVER THE NEXT 36 HOURS. THIS WILL
CREATE PERIODS OF STRONG WIND...ESPECIALLY IN THE WEST AS THE
LOW INTENSIFIES TONIGHT. STRONG WIND IS EXPECTED TO LAST
THROUGH AT LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM.
THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY
WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO
NEAR 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JRS/MP/CDC
000 
WWUS73 KLBF 020832
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND
POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE
STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT
25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS.

NEZ026-038-020945-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
BLAINE-CUSTER-
INCLUDING THE CITIES OF...DUNNING...BROKEN BOW
332 AM CDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS MAY INCREASE THIS AFTERNOON. STAY ABREAST OF THE LATEST
WEATHER BULLETINS.

$$

NEZ005-025-037-056>059-069>071-021645-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
332 AM CDT FRI MAY 2 2008 /232 AM MDT FRI MAY 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CDC
000 
WWUS73 KLBF 020842
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON
AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN
THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN
AREAS.

NEZ005-025-037-056>059-069>071-022000-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
342 AM CDT FRI MAY 2 2008 /242 AM MDT FRI MAY 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 021019 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 AM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON
AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN
THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN
AREAS.

NEZ005-025-037-056>059-069>071-022000-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
519 AM CDT FRI MAY 2 2008 /419 AM MDT FRI MAY 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 021215
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 AM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON
AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN
THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN
AREAS.

NEZ056-021315-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
DEUEL-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS
615 AM MDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A SNOW AND BLOWING SNOW ADVISORY.

$$

NEZ005-025-037-057>059-069>071-022015-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
715 AM CDT FRI MAY 2 2008 /615 AM MDT FRI MAY 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 021359
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 AM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON
AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN
THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN
AREAS.

NEZ057-058-069-021500-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OGALLALA...GRANT...IMPERIAL
759 AM MDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

KEITH...PERKINS AND CHASE COUNTIES HAVE BEEN UPGRADED TO A SNOW
AND BLOWING SNOW ADVISORY.

$$

NEZ005-025-037-059-070-071-022200-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
859 AM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
55 MPH IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MASEK
000 
WWUS73 KLBF 021924
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
224 PM CDT FRI MAY 2 2008

...STRONG WIND LIKELY TODAY...

.AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL
NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF
STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES.
STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON
AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN
THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE
NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN
AREAS.

NEZ005-025-037-022030-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
EASTERN CHERRY-THOMAS-LOGAN-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON
224 PM CDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

EASTERN CHERRY...THOMAS AND LOGAN COUNTIES HAVE BEEN UPGRADED TO
A WINTER WEATHER ADVISORY.

$$

NEZ059-070-071-030000-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
224 PM CDT FRI MAY 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS TO 55 MPH IN OPEN
AREAS TO CONTINUE.

A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 022152
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT FRI MAY 2 2008

NEZ059-070-071-022300-
/O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
452 PM CDT FRI MAY 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

LINCOLN...HAYES AND FRONTIER COUNTIES HAVE BEEN UPGRADED TO A
WINTER WEATHER ADVISORY.

$$

MASEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 1, 2:10 AM MDT, 31 minutes earlier.

Area forecast discussion, May 1, 2:10 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 AM CDT THU MAY 1 2008

.SYNOPSIS...

STRONG CYCLOGENESIS IS UNDERWAY...WITH 986 MB SFC LOW OBSERVED AT
06Z OVER NORTHWEST KS/SOUTHWEST NEB. CYCLONE WILL CONTINUE TO
DEVELOP AHEAD OF 100-130 KT 250 MB JET STREAK DIVING INTO THE BASE
OF A NEGATIVELY TILTED TROUGH POSITIONED OVER THE CENTRAL ROCKIES.
COLD FRONT IS OBSERVED OVER NORTHERN HIGH PLAINS TOWARDS THE SFC
LOW...AND THEN ARCING BACK TOWARDS THE WEST INTO NV/CA...WHILE A
DRYLINE EXTENDED SOUTH FROM LOW INTO WEST TX...AND A WARM FRONT
WAS LOCATED ACROSS SOUTHERN NEB INTO IL/IN. SFC LOW AND COLD FRONT
WILL CONTINUE PROGRESSING EAST ACROSS NORTHERN KS/SOUTHERN NEB
DURING THE DAY THURSDAY...WHILE STRONG UPR LVL LIFT NORTH OF SFC
LOW WILL LEAD TO THE DEVELOPMENT OF INVERTED TROUGH EXTENDING
BACK THROUGH NORTH CENTRAL NEB INTO SD.

&&

.DISCUSSION...

WIDESPREAD SHOWERS/THUNDERSTORMS HAVE DEV

****ERROR: INCOMPLETE DATA

LL LIKELY BE ASSOCIATED WITH
TROWAL...WHICH IS FCST TO DEVELOP OVER THE DAKOTAS ON
THURSDAY...AND THEN BEGIN TO SWING SOUTH AND EAST INTO THE CWA
THURSDAY NIGHT THROUGH FRIDAY. EXPECT CHANGE OVER TO ALL SNOW IN
THE NORTHWESTERN COUNTIES TO TAKE PLACE BY 06Z FRIDAY AS SLIGHTLY
SUB FREEZING LOW LVL AIRMASS/BELOW FREEZING WET BULB TEMPERATURES
SLIDE SOUTH INTO WESTERN NEB...WHICH WILL BE COUPLED WITH DYNAMIC
COOLING ASSOCIATED WITH STRONG LARGE SCALE/MESOSCALE ASCENT. SNOW
COULD BE HEAVY AT TIMES...WITH OVER 6 INCHES OF ACCUMULATION
POSSIBLE. WILL CONTINUE WINTER STORM WATCH WITH THIS FCST
PACKAGE...AND ALLOW FUTURE SHIFTS THE OPTION OF UPGRADING. BESIDES
THE POTENTIAL WINTER WEATHER...STRONG GRADIENT WINDS ARE EXPECTED
TO DEVELOP ACROSS THE FCST AREA FRIDAY AFTERNOON AS LOW LVL
CYCLONE MOVES EAST TOWARD IA. GUSTS APPEAR LIKELY TO EXCEED 40
KT...WHICH AT THE VERY LEAST WILL REQUIRE A WIND ADVISORY.

STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF THE REGION FRIDAY
NIGHT. THIS WILL CAUSE THE TROWAL TO SHIFT SOUTHEAST ACROSS THE
CWA...BRINGING A BRIEF PERIOD OF SNOW TO THE REMAINDER OF THE AREA
BEFORE SUBSIDENCE INCREASES BEHIND DEPARTING TROUGH. POTENTIAL
EXISTS FOR CLEARING SKIES ACROSS THE NORTHWEST PORTION OF THE
CWA...AND WHEN COMBINED WITH RECENT SNOWFALL COULD ALLOW FRIDAY
NIGHT LOWS TO BECOME QUITE COLD /LOWER 20S/. BEYOND SATURDAY...ECMWF
AND GFS SHOW ANOTHER TROUGH BECOMING ESTABLISHED OVER THE
SOUTHWESTERN U.S. DURING THE MONDAY/TUESDAY TIME FRAME. THIS WILL
ONCE AGAIN FAVOR A NORTHWARD RETURN OF LOW LVL MOISTURE INTO THE
CENTRAL HIGH PLAINS...WITH AN INCREASE IN SHOWER/THUNDERSTORM
PROBABILITIES. DID NOT ADJUST PREVIOUS POP/WX FCST AS UNCERTAINTY
IN EVOLUTION/TIMING OF NEXT TROUGH EXISTS. TEMPERATURES APPEAR TO
BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE FIRST HALF OF NEXT
WEEK.

&&

.AVIATION...

A LARGE SLOW MOVING STORM SYSTEM WILL TRACK THROUGH THE CENTRAL
PLAINS AT 10 MPH OR LESS. THE STORM WILL EXIT THE CENTRAL PLAINS
SATURDAY MORNING.

EARLY THIS MORNING...AREAS OF LOW LEVEL WIND SHEAR ALONG AND EAST OF
HIGHWAY 83.

TODAY AND TONIGHT...WEST OF HIGHWAY 83...WIND ADVISORY CONDITIONS
FOR NNW WINDS OF 25 TO 30 KT AND GUSTS TO 40KT. ALL AREAS...STRATUS
WILL DEVELOP. RAIN AND SNOW IS MOSTLY LIKELY ALONG AND WEST OF
HIGHWAY 61.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF HIGHWAY
183...MAINLY TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM MDT FRIDAY FOR NEZ004-022-023-035-
056>058-069-094.

WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON
FOR NEZ004-094.

&&

GARNER/CDC
Hazardous weather outlook, Apr 30, 2:39 PM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT WED APR 30 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-012045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT WED APR 30 2008 /239 PM MDT WED APR 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
ACROSS THE WESTERN SANDHILLS AND EASTERN PANHANDLE THROUGH THE
EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY STRONG WIND GUSTS DUE TO THE DRY LOW LAYERS OF THE
ATMOSPHERE. LOW RELATIVE HUMIDITY LEVELS AND SHIFTING WINDS WILL
BE OF SOME CONCERN THROUGH EARLY EVENING IF ANY FIRE STARTS
OCCUR...AS FIRES WILL HAVE HAVE TO POTENTIAL TO QUICKLY GROW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN INTENSE AND SLOW MOVING STORM SYSTEM WILL EJECT FROM THE
CENTRAL ROCKIES AND MOVE ACROSS NEBRASKA ON THURSDAY AFTERNOON
THROUGH FRIDAY EVENING. RAIN...LOCALLY HEAVY IN WESTERN NEBRASKA
ON THURSDAY...WILL GRADUALLY MIX WITH COLD AIR DROPPING IN FROM
THE DAKOTAS. THIS WILL EVENTUALLY ALLOW SNOW TO MIX WITH THE RAIN
ACROSS NORTHWEST NEBRASKA THURSDAY AFTERNOON...WITH ALL SNOW
EXPECTED BY LATE AFTERNOON OVER MUCH OF THE EASTERN PANHANDLE AND
ADJACENT SANDHILLS. AS THE STORM SLOWLY MOVES INTO CENTRAL
NEBRASKA AND INTENSIFIES EARLY FRIDAY...NORTHWEST WINDS AS HIGH AS 30 TO
40 MPH...WITH GUSTS UP TO 50 TO 60 MPH...WILL COMMENCE. WINDS OF THIS
MAGNITUDE AND DURATION WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE
AND EVEN POWER OUTAGES. THE SNOW EXPECTED ACROSS NORTHWESTERN
NEBRASKA...WHEN COMBINED WITH THE VERY STRONG WINDS...MAY LEAD TO
NEAR BLIZZARD CONDITIONS AT TIMES ON FRIDAY. THEREFORE A WINTER
STORM WATCH HAS BEN ISSUED THURSDAY NIGHT THROUGH FRIDAY FOR
SHERIDAN AND WESTERN CHERRY COUNTY...WHERE SNOWFALL AMOUNTS OF UP
TO 8 INCHES MAY BE POSSIBLE. ACCUMULATING SNOW MAY SPREAD AS FAR
EAST AS BUTTE...NORTH PLATTE...AND HAYES CENTER. ADDITIONAL
COUNTIES MAY BE INCLUDED IN THE WINTER STORM WATCH LATER TODAY
ONCE THE TRACK OF THE STORM BECOMES BETTER DEFINED. RESIDENTS OF
WESTERN AND NORTH CENTRAL NEBRASKA ARE ENCOURAGED TO MONITOR THE
LATEST FORECASTS AND POSSIBLE WATCHES...WARNINGS...OR ADVISORIES
AS THIS SIGNIFICANT SPRING STORM SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 6:33 PM MDTSevere Thunderstorm WarningLBFSheridan42 min
Apr 30, 6:42 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan34 min
May 1, 2:43 PM MDTSnow and Blowing Snow AdvisoryLBFArthur, Chase, Deuel, Garden, Keith, McPherson and 1 more24 hr
May 1, 2:43 PM MDTWinter Storm WatchLBFBlaine, Brown, Cherry, Keya Paha, Rock, Thomas12 hr
May 1, 2:43 PM MDTWinter Storm WarningLBFCherry, Grant, Hooker, Sheridan24 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.